I,m back asking for help again. It's been three weeks on my increased dose of effexor from 75mg to 150 mg and I don't go to sleep 8 p.m anymore until 2 pm next day. I go to bed "normal" time 11.30 , 12pm. My problem is I wake up in the morning feeling depressed and hang in bed normally till 12 1 pm when I start feeling better. Next week I'm seeing my gp. Do you think I should discuss another increase? Never took effexor before. Does it take longer to work than the other ads? Thank you
No, it usually doesn't take longer to work. But, definitely talk to your dr about an increase. I'm on 375mg in am. I've been on it for years, however I don't mean you should go that high. Just wanted you to know that increases are done and some high. Good luck.
Hello Marcio. I was rereading your previous posts. In a nutshell, I'd explain to your doctor how and whats been happening. The lithium, I suspect might be the cause of some of your problem. Are you having your blood work done and if so on a regular basis. Thats very important as you may know. As for the effexor, its been awhile, its in your system, and you should have had some relief in regards to your depression. Your doctor should beable to make a decision, either to adjust it, or try another medication. best to you, hope that you find some answers when you meet with your gp.
I have had many experiences with anti-depressants: SNRI's and SSRI's. in my opinion, do not continue on effexor. it obviously isn't working for you and you do not want to mess with depression, as it can only get possibly worse! you may need to try a different group of medications. have you ever tried zoloft? you may want to give it a chance. SNRI's (cymbalta, strattera, wellbutrin, pristiq, effexor xr, effexor) work on serotonin and norepinephrine in the brain. you may not need your norepinephrine adjusted. SSRI's (prozac, paxil, zoloft, etc) only work on your serotonin. another older anti-depressant, Tofranil, may work for you. i have been on all of these at one time or another! Now, i have been stable a long time on 150mg of effexor xr 2x/day. another option is that you may need to add a mood stabilizer that will work with your anti-depressant such as a low dose of seroquel or abilify. check these out; talk with your doctor about your options, but definitely don't keep dragging it out with the effexor. hope this is useful information for you!
Just my opinion here, but I would consider increasing the Effexor before going to the extent of trying a different antidepressant. You have somewhat responded to the increase since you are going to bed later. One more increase might be all it takes. You can go up to as high as 375mg/day of the Effexor.
If your doctor does decide to try a different antidepressant, you'll need to taper off the Effexor while slowly starting the new antidepressant so to avoid any withdrawal symptoms. I take Pristiq which is very similar to Effexor with great results. I went from sleeping 12 to 14 hours a night to just the normal 8 when I started on the Pristiq.
Hang in there Marcio. Finding the right combination of meds is a trial and error sort of ordeal as what works for one won't for another. It took me years to find the right combo, but once you do I promise you will feel better.
We are here to help, do keep in touch and let us know how you are progressing,
It does not take longer to work. You do not want to increase your dose of effexor either, my doctor has had to lower my dose to effexor and add temaxopam 30mg to my meds to get sleep, it is better but not what I used to be. We are currently working on coming off effexor and using something else, not sure what yet but effexor has to go due to sleep issues.
Good luck to you
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am curious about young kids and taking lithium, my son is 11 and is on serequal. would lithium wo?
Updated 12 Nov 2016 • 3 answers
Updated 3 Sep 2010 • 1 answer
Updated 2 Feb 2018 • 3 answers
I am currently taking Effexor XR 150, Effexor 75 mg, Lithium 300 mg 3 x day, clonapam and Trazadone?
Updated 11 Apr 2013 • 5 answers
Updated 12 Jun 2018 • 2 answers